Alert archive / Michigan / Freeze Warnings in 2012
Freeze Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this freeze warning at Mar 26, 2012, 11:18 AM EDT for 23 counties in Michigan. It took effect at Mar 26, 2012, 9:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2012, 11:18 AM EDT (15:18 UTC)
- In effect from
- Mar 26, 2012, 9:00 PM EDT
- Expired
- Mar 27, 2012, 9:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -246 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267 WWUS73 KGRR 261518 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1118 AM EDT MON MAR 26 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-262330- /O.CAN.KGRR.FZ.W.0001.000000T0000Z-120327T1300Z/ /O.NEW.KGRR.FZ.W.0002.120327T0100Z-120327T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1118 AM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EDT TUESDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL TO THE MIDDLE TO UPPER 20S IN MANY LOCATIONS TONIGHT. * THE TEMPERATURE FALL WILL OCCUR QUICKLY DURING THE EVENING WITH LOWS POSSIBLY OCCURRING TOWARDS OR SHORTLY AFTER MIDNIGHT. * A FREEZE IS EXPECTED TO OCCUR IN MOST AREAS OF SOUTHWEST LOWER MICHIGAN FOR SEVERAL HOURS TONIGHT. IMPACTS... * DUE TO THE UNUSUALLY WARM WEATHER OF THE PAST WEEK OR SO... PLANTS AND TREES HAVE BUD AND EMERGED MUCH EARLIER THAN NORMAL. * TEMPERATURES FALLING BELOW 32 DEGREES TONIGHT WILL MAKE SENSITIVE VEGETATION VULNERABLE TO A FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ DUKE
3 follow-up statements
035 WWUS73 KGRR 262004 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 404 PM EDT MON MAR 26 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270415- /O.CON.KGRR.FZ.W.0002.120327T0100Z-120327T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 404 PM EDT MON MAR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EDT TUESDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL FALL TO THE MIDDLE TO UPPER 20S IN MANY LOCATIONS TONIGHT. * THE TEMPERATURE FALL WILL OCCUR QUICKLY DURING THE EVENING WITH READINGS FALLING BELOW FREEZING POSSIBLY AS EARLY AS MIDNIGHT. * A FREEZE IS EXPECTED TO OCCUR IN MOST AREAS OF SOUTHWEST LOWER MICHIGAN FOR SEVERAL HOURS TONIGHT. IMPACTS... * DUE TO THE UNUSUALLY WARM WEATHER OF THE PAST WEEK OR SO... PLANTS AND TREES HAVE BUD AND EMERGED MUCH EARLIER THAN NORMAL. * TEMPERATURES FALLING BELOW 32 DEGREES TONIGHT WILL MAKE SENSITIVE VEGETATION VULNERABLE TO A FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ DUKE
744 WWUS73 KGRR 270221 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1021 PM EDT MON MAR 26 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-271030- /O.CON.KGRR.FZ.W.0002.000000T0000Z-120327T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1021 PM EDT MON MAR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY... HAZARDOUS WEATHER... * AT 1020 PM TEMPERATURES HAD ALREADY FALLEN TO NEAR FREEZING AROUND THE LANSING AREA. * TEMPERATURES AT MOST LOCATIONS WILL FALL TO FREEZING BY 1 AM AND INTO THE MID TO UPPER 20S BY SUNRISE. IMPACTS... * DUE TO THE UNUSUALLY WARM WEATHER OF THE PAST WEEK OR SO... PLANTS AND TREES HAVE BUD AND EMERGED MUCH EARLIER THAN NORMAL. * TEMPERATURES FALLING BELOW 32 DEGREES TONIGHT WILL MAKE SENSITIVE VEGETATION VULNERABLE TO A FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ 93
576 WWUS73 KGRR 270754 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 354 AM EDT TUE MAR 27 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-271300- /O.CON.KGRR.FZ.W.0002.000000T0000Z-120327T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 354 AM EDT TUE MAR 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... HAZARDOUS WEATHER... * AT 400 AM TEMPERATURES HAD ALREADY FALLEN INTO THE 20S IN MANY RURAL AREAS EAST OF US-131. * TEMPERATURES WILL REMAIN AT OR BELOW FREEZING THROUGH 9 AM. IMPACTS... * DUE TO THE UNUSUALLY WARM WEATHER OF THE PAST WEEK OR SO... PLANTS AND TREES HAVE BUD AND EMERGED MUCH EARLIER THAN NORMAL. * TEMPERATURES FALLING BELOW 32 DEGREES TONIGHT WILL MAKE SENSITIVE VEGETATION VULNERABLE TO A FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at Mar 26, 11:13 AM EDT, 5 minutes earlier.
Area forecast discussion, Mar 26, 11:13 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1113 AM EDT MON MAR 26 2012
.SYNOPSIS...
ISSUED AT 340 AM EDT MON MAR 26 2012
MUCH COLDER AIR WILL MOVE OVER THE REGION TODAY RESULTING IN HIGHS
CLOSER TO NORMAL FOR THIS TIME OF YEAR. TEMPERATURES IN THE MID
40S WILL FEEL CHILLY COMPARED TO THE WARM WEATHER OF LATE. A
FREEZE IS LIKELY TONIGHT AND TENDER VEGETATION SHOULD BE
PROTECTED.
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON
AND THEN AGAIN LATE IN THE WEEK AND WEEKEND.
&&
.UPDATE...
ISSUED AT 1113 AM EDT MON MAR 26 2012
WILL ISSUE AN UPDATE TO THE ZFP AND NPW SHORTLY TO PUSH THE FREEZE
WARNING INTO TONIGHT...NOW THAT WE HAVE ROSE ABOVE FREEZING THIS
MORNING. MADE LITTLE IN THE WAY OF CHANGES TO THE FORECAST FOR
TODAY OR TONIGHT AS IT LOOKS ON TRACK. SUNNY AND COOL
TODAY...FOLLOWED BY INCREASING CLOUDS AND FREEZING TEMPERATURES
TONIGHT. IT STILL APPEARS THAT WIDESPREAD TEMPERATURES BELOW
FREEZING ARE LIKELY TONIGHT. MANY GUIDANCE TEMPERATURES ARE SOLIDLY IN
THE 20S. CONCERNS REGARDING FREEZING TEMPS TONIGHT PERTAIN TO AN
INCREASING GRADIENT THROUGH THE COURSE OF THE NIGHT AND THEREFORE
WINDS. ALSO...CLOUDS WILL STEADILY BE ON THE INCREASE FROM THE
WEST THROUGH THE NIGHT...SOME OF WHICH MAY BE FAIRLY THICK.
STILL...GIVEN THE FORECAST TEMPS...THE FREEZE WARNING LOOKS
GOOD. THE AREA OF MOST CONCERN WILL BE THE FAR EASTERN CWA WHERE
THE CLOUDS WILL MOVE IN LATER AND THE WINDS WILL BE LIGHTER
LONGER. CLOUDS WILL MOVE IN QUICKER TOWARD LAKE MICHIGAN AND THE
WINDS WILL COME UP QUICKER THERE. THE FRUIT BELT ALONG THE LAKE
MICHIGAN SHORE COUNTIES MAY HAVE THE CLOUDS AND WINDS AS AN
AID...BUT EVEN SO GUIDANCE NUMBERS ARE SUB FREEZING IN MANY
SPOTS.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 340 AM EDT MON MAR 26 2012
FORECAST CONCERNS DEAL WITH FREEZE HEADLINES TONIGHT. WE EXPANDED
THE CURRENT FREEZE WARNING TO INCLUDE THE ENTIRE CWA AND EXTENDED
IT THROUGH TONIGHT.
TODAY/S HIGHS IN THE MID 40S WILL FEET PRETTY CHILLY COMPARED TO
THE WARM TEMPERATURES RECENTLY. IT WILL ALSO SET THE STAGE FOR A
RATHER CHILLY NIGHT. WE/RE GOING TO SEE SOME MID CLOUDS MOVE OVER
THE CWA THIS MORNING FROM THE WEST. THESE WILL LIKELY THIN AS THE
DAY PROGRESSES AND SFC HIGH MOVES ACROSS ONTARIO. THERE IS ALSO AN
AREA OF STRATOCU DEVELOPING OVER THE THUMB AND MOVING SWWD. THIS
MAY CLIP THE FAR ERN CWA FOR A FEW HOURS THIS MORNING BEFORE
MOVING SOUTH.
THE UPPER RIDGE MOVES OVER THE CWA TONIGHT THEREBY
SETTING UP GOOD RADIATIONAL CONDITIONS. NAM MOS SHOWS 21 AT JXN TONIGHT. GFS
SEEMS MORE REALISTIC AT 26. BUFKIT 2M TEMPS ARE NEAR 30. EITHER
WAY THOUGH FREEZING TEMPS ARE EXPECTED AND SO THE FREEZE WARNING
WAS EXTENDED AND EXPANDED.
CLOUD COVER MAY AFFECT THE WRN CWA LATE TONIGHT AS WARM AIR
ADVECTION DEVELOPS IN THE WAKE OF THE RIDGE. SOUNDINGS ARE PRETTY
DRY AND SO PCPN SHOULD HOLD OFF UNTIL AT LEAST MID TO LATE
MORNING. MORE LIKELY PCPN WILL HOLD OFF UNTIL MID AFTERNOON AS A
COLD FRONT APPROACHES FROM THE WEST.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 340 AM EDT MON MAR 26 2012
STRONG SFC LOW MOVES ACROSS LAKE SUPERIOR TUESDAY AND WEDNESDAY
BRINGING SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD
BE STRONG TUESDAY EVENING GIVEN STRONG SHEAR PROFILES...ALTHOUGH
FORECAST SOUNDINGS SUGGEST ANY CONVECTION WOULD BE ELEVATED WITH
STABLE LOW LEVELS. THIS WILL BE FOLLOWED BY SFC RIDGING WITH FROST
THREAT THURSDAY AND FRIDAY MORNINGS. OVERRUNNING PRECIP POSSIBLE FOR
LATE FRIDAY INTO SATURDAY AS SFC RIDGE MOVES EAST WITH MOIST RETURN
FLOW.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 731 AM EDT MON MAR 26 2012
VFR CONDITIONS WILL CONTINUE THROUGH TUESDAY MORNING. WINDS TODAY WILL
BE NORTHEAST AROUND 12 KNOTS WITH SOME GUSTS TO 20 KNOTS AT TIMES
THROUGH THE AFTERNOON.
&&
.MARINE...
ISSUED AT 340 AM EDT MON MAR 26 2012
SCA REMAINS IN EFFECT THROUGH THIS AFTERNOON A MUCH COOLER
NORTHEAST WIND FLOW WILL CREATE HAZARDOUS WAVES ESPECIALLY NEAR
5 MILES OFF SHORE.
&&
.HYDROLOGY...
ISSUED AT 340 AM EDT MON MAR 26 2012
A FLOOD WARNING CONTINUES FOR THE PORTAGE RIVER NEAR VICKSBURG
WHERE THE RIVER WILL CREST NEAR FLOOD STAGE THIS MORNING. A FLOOD
ADVISORY CONTINUES FOR THE GRAND RIVER AT IONIA WHERE THE RIVER
WILL REMAIN ABOVE ADVISORY STAGE THROUGH TUESDAY. ELSEWHERE THE
THORNAPPLE RIVER AT HASTINGS CONTINUES TO SLOWLY RISE. A FLOOD
ADVISORY MAY BE NEEDED AS THE RIVER IS FORECAST TO CREST
WEDNESDAY NEAR ADVISORY STAGE.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM EDT TUESDAY FOR
MIZ037>040-043>046-050>052-056>059-064>067-071>074.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
LMZ844>849.
&&
SYNOPSIS...93
UPDATE...DUKE
SHORT TERM...93
LONG TERM....OSTUNO
AVIATION...OSTUNO
MARINE...93
HYDROLOGY...93Hazardous weather outlook, Mar 26, 5:43 AM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 543 AM EDT MON MAR 26 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 543 AM EDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT...WITH LOWS FALLING INTO THE 20S. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY EVENING. FREEZING TEMPERATURES ARE POSSIBLE THURSDAY AND FRIDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-270945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 543 AM EDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. SOUTH GALES TO 40 KNOTS ARE EXPECTED TUESDAY. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:13 PM EDT | Gale Warning | GRR | 23 hr |
Nearby
Freeze Warnings in Michigan, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.